Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Douglas C. Ravenel
Title: Nilpotence and periodicity in stable homotopy theory
Additional book information: Princeton University Press, Princeton, NJ, 1992, xiv + 209 pp., US$24.95. ISBN 0-691-02572-X.

References [Enhancements On Off] (What's this?)

  • [1] J. F. Adams, The work of M. J. Hopkins, The selected works of J. Frank Adams, Vol. II (J. P. May and C. B. Thomas, eds.), Cambridge Univ. Press, Cambridge, 1992, pp. 525-529. MR 1203313 (94d:01095b)
  • [2] E. Devinatz, M. J. Hopkins, and J. H. Smith, Nilpotence and stable homotopy theory. I, Ann. of Math. (2) 128 (1988), 207-242. MR 960945 (89m:55009)
  • [3] M. J. Hopkins, Global methods in homotopy theory, Homotopy theory (E. Rees and J. D. S. Jones, eds.), London Math. Soc. Lecture Notes Ser., vol. 117, Cambridge Univ. Press, Cambridge, 1987, pp. 73-96. MR 932260 (89g:55022)
  • [4] M. J. Hopkins and B. H. Gross, The rigid analytic period mapping, Lubin-Tate space, and stable homotopy theory, Bull. Amer. Math. Soc. (N.S.) 30 (1994), 76-86. MR 1217353 (94k:55009)
  • [5] M. J. Hopkins and J. H. Smith, Nilpotence and stable homotopy theory. II, Ann. of Math. (2) (to appear). MR 1652975 (99h:55009)
  • [6] G. Nishida, The nilpotence of elements of the stable homotopy groups of spheres, J. Math. Soc. Japan 25 (1973), 707-732. MR 0341485 (49:6236)
  • [7] D. C. Ravenel, Localization with respect to certain periodic homology theories, Amer. J. Math. 106 (1984), 351-414. MR 737778 (85k:55009)
  • [8] -, Complex cobordism and stable homotopy groups of spheres, Academic Press, New York, 1986. MR 860042 (87j:55003)

Review Information:

Reviewer: Peter S. Landweber
Journal: Bull. Amer. Math. Soc. 31 (1994), 243-246
DOI: https://doi.org/10.1090/S0273-0979-1994-00527-0
American Mathematical Society